MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob and weight are unknown.This information was not available from the facility.Although the separated portion of the shaft occurred outside of the body, this is being reported as a conservative measure.Recurrence of the shaft separation could result in vessel obstruction, possible myocardial infarction, or may require surgical intervention.No patient injury.Patient information regarding relevant tests/laboratory data are unknown.This information was not available from the facility.The angiosculpt device was returned in two pieces.The shaft separated approximately 6" from the distal strain relief and the rx port was lacerated.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used in a patient with severe coronary artery disease.During delivery to the heavily calcified lad lesion, resistance was noted.Upon removal, with the distal portion still in the patient, the shaft separated at the proximal end near the hub (outside of the body).No piece of the angiosculpt device was retained in the patient.The vessel was too calcified that no other treatment was available.The site does not perform atherectomy; therefore, the procedure was cancelled.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8251190
Report Number3005462046-2019-00001
Device Sequence Number16542570
Product Code NWX
UDI-Device Identifier00813132021146
UDI-Public00813132021146
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model Number2200-2010
Device Catalogue Number2200-2010
Device Lot NumberG16110007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005